Uniform Stabilization of Navier–Stokes Equations in Critical Lq -Based Sobolev and Besov Spaces by Finite Dimensional Interior Localized Feedback Controls
We consider 2- or 3-dimensional incompressible Navier–Stokes equations defined on a bounded domain Ω, with no-slip boundary conditions and subject to an external force, assumed to cause instability. We then seek to uniformly stabilize such N–S system, in the vicinity of an unstable equilibrium solution, in critical Lq-based Sobolev and Besov spaces, by finite dimensional feedback controls. These spaces are ‘close’ to L3(Ω) for d= 3. This functional setting is significant. In fact, in the case of the uncontrolled N–S dynamics, extensive research efforts have recently lead to the space L3(R3) as being a critical space for the issue of well-posedness in the full space. Thus, our present work manages to solve the stated uniform stabilization problem for the controlled N–S dynamics in a correspondingly related function space setting. In this paper, the feedback controls are localized on an arbitrarily small open interior subdomain ω of Ω. In addition to providing a solution of the uniform stabilization problem in such critical function space setting, this paper manages also to much improve and simplify, at both the conceptual and computational level, the solution given in the more restrictive Hilbert space setting in the literature. Moreover, such treatment sets the foundation for the authors’ final goal in a subsequent paper. Based critically on said low functional level where compatibility conditions are not recognized, the subsequent paper solves in the affirmative a presently open problem: whether uniform stabilization by localized tangential boundary feedback controls, which—in addition—are finite dimensional, is also possible in dim Ω= 3.
Applied Mathematics and Optimization
Lasiecka, I., Priyasad, B., & Triggiani, R. (2021). Uniform Stabilization of Navier–Stokes Equations in Critical Lq -Based Sobolev and Besov Spaces by Finite Dimensional Interior Localized Feedback Controls. Applied Mathematics and Optimization, 83 (3), 1765-1829. https://doi.org/10.1007/s00245-019-09607-9